Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 277, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 8:58 AM CDT for Logan County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 8:58 AM CDT (13:58 UTC)
- Expired
- Aug 26, 2000, 9:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, IL
The radar
The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:04 AM CDT | Hail 0.75 | Chestnut, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KILX 261358
SVRSPI
ILC107-261430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 930 AM CDT
* AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF LINCOLN TO
LATHAM...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LINCOLN
CHESTNUT
BEASON
ATLANTA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4022 8960 4011 8947 3994 8939 3994 8916
4013 8916 4029 8918
NNNN
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:15 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Aug 26, 2:15 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 AM CDT SAT AUG 26 2000 LIKE ETA MODEL BEST WHICH IS MORE CONSISTENT WITH LAST RUN AND BEST MATCHES NGM...THOUGH NGM A BIT FAST AND WEAK...WHILE AVN ODD MODEL OUT. LIKELY YESTERDAY...AVN 6-9 HOURS SLOWER AND WEAKEST WITH SHORT WAVE ENERGY OVER THE WESTERN GREAT LAKES MOVING SE TOWARD THE MID ATLANTIC STATES THIS WEEKEND. ASSOCIATED SURFACE FRONT SNAKING FROM CENTRAL NE INTO SE MN/N WI TO SLIDE SE THROUGH CENTRAL IL LATER TODAY AND TONIGHT WITH TROPICAL MOISTURE IN PLACE. BIG QUESTION IS TIMING OF BOUNDARY AND SHORT WAVE ENERGY FOR TIMING OF CONVECTION CHANCES AND IF STILL IN LIKELY CATEGORY. ALSO WILL ADDRESS SLIGHT RISK OF SVR THUNDERSTORMS THIS AFTERNOON/EVENING ACROSS MUCH OF IL WHICH SPC WAS ADVERTISING 24 HOURS AGO. 00Z/AUG 26 MODELS TRENDING TO BE STRONGER WITH SYSTEM ARRIVING FROM THE NW THROUGH TONIGHT. SURFACE ANALYSIS AT 06Z HAS 1018 MB HIGH PRESSURE OVER KY AND THE MID ATLANTIC STATES WHILE FRONTAL BOUNDARY EXTENDS FROM CENTRAL NE INTO SE MN/N WI. A WARM FRONT IS ORIENTED NW-SE FROM SW IA ACROSS CENTRAL MO. WARM FRONT AND ASSOICIATED TROPICAL AIR MASS WITH DEWPOINTS IN THE LOW-MID 70S TO LIFT NE INTO CENTRAL IL TODAY. DEWPOINTS ALREADY IN THE LOWER 70S FROM KUIN/KSTL SW WHILE CONTRASTING UPPER 50S/LOWER 60S FROM LINCOLN NE. AIR MASS TO BECOME AT LEAST MODERATELY UNSTABLE THIS AFTERNOON WITH LIFTED INDICES OF MINUS 6-10C AND SBCAPES OF 2500-3500 J/KG...HIGHEST OVER SW CWA. CORE OF SHORT WAVE ENERGY STAY NE OF CENTRAL IL...BUT DECENT LOBE COMING IN ALONG WITH SURFACE BOUNDARY TO CONTINUE LIKELY CHANCE OF CONVECTION BY AFTERNOON N OF I-70. THEN LIKELY CHANCES SHIFTS ACROSS SE CWA TONIGHT AS BOUNDARY MOVES THROUGH NW CWA THIS AFTERNOON AND INTO SE OVERNIGHT AND BEGINS DISSIPATING. HPC DAY1 THROUGH 12Z/SUN HAS 1 INCH QPF NEAR WABASH RIVER...QUARTER INCH OR LESS FROM LINCOLN NW. PER SPC...IN ADDITIONAL TO MODERATE INSTABILITY...SLIGHT RISK OF SVR STORMS SUPPORTED BY NW 30-40 KT MID LEVEL JET...STRONG CONVERGENCE AND LIFT NEAR WARM FRONTAL BOUNDARY ARRIVING FROM CENTRAL MO...DEEP LAYER SHEAR AROUND 40 KT WITH UNIDIRECTIONAL WIND PROFILES. THIS FAVORS SPLITTING CELLS WITH HAIL AND DAMAGIND WINDS WITH ACTIVITY ORGANIZING INTO A FAST MOVING BOW ON NOSE OF MID LEVEL SPEED MAS AS IT MOVES INTO KY/TN THIS EVENING. TODAY LOOKS SIMILAR TO THIS PAST WED. NGM IS ALREADY DRY TONIGHT WHILE AVN HAS DECENT QPF FIELDS TONIGHT AND SUNDAY. ETA IN BETWEEN WITH DRY NW CWA TONIGHT AND QPF SE THIS EVENING...THEN DRY SUNDAY. WILL KEEP LIKELY POPS THIS EVENING SE AND PROB30 NW EARLY TONIGHT. HPC HAS IT DRY SUNDAY INTO THE EXTENDED AND WILL FOLLOW BY YANKING OUT PROB30 S CWA SUN. AVN IS ONLY MODEL WITH QPF SUNDAY WHICH COVERS ALL OF CENTRAL IL. LARGE CANADIAN HIGH PRESSURE MOVING SE INTO QUEBEC TO BRING A DRYER E FLOW WITH PARTLY TO MOSTLY SUNNY SKIES AND DEWPOINTS SLIPPING INTO THE 60S. FWC/FAN SIMILAR NEXT 48 HOURS WITH HIGHS AROUND 85 AND LOWS 65-70. ONLY EXCEPTION IS SUN WHERE FWC 5-10 DEGREES WARMER THAN FAN. SIDING WITH COOLER FAN HIGHS AS 850 TEMPS OF 18-20C YESTERDAY WARM TO 20-24C TODAY AND THEN COOL TO 16-20C SUNDAY. COOLER H85 TEMPS SUNDAY BUT MORE SUNSHINE TO MAKE HIGHS SIMILAR TO TODAY. STRONG SHORT WAVE DIVING INTO THE NORTHERN ROCKIES TO TRANSPORT UPPER LEVEL RIDGE FROM THE CENTRAL/SOUTHERN PLAINS INTO THE EASTERN STATES. THIS TO KEEP IL DRY AND VERY WARM AND MORE HUMID AGAIN DURING EARLY/MID WEEK AS MCS ACTIVITY STAYS N/NE IN MN/WI AND GREAT LAKES. LOWS AROUND 70 WITH HIGHS NEAR 90...SUMMER IS STILL HERE. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 086/068 086/069 090 07641 PIA TB 084/066 085/068 089 07631 DEC TB 086/067 086/068 089 07641 CMI TB 084/066 083/066 087 07551 MTO TB 085/067 084/066 087 07551 LWV EB 087/069 086/068 089 07462 .ILX...NONE. HUETTL
In the hours before
Special weather statement, Aug 26, 5:45 AM CDT, 3 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 545 AM CDT SAT AUG 26 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL ILLINOIS. A FRONTAL BOUNDARY ACROSS IOWA AND WISCONSIN WILL SLIDE SOUTHEAST INTO CENTRAL ILLINOIS TONIGHT ALONG WITH A STRENGTHENING UPPER LEVEL DISTURBANCE. THIS FRONT WILL COLLIDE WITH A TROPICAL AIR MASS THAT IS QUITE UNSTABLE. THESE FEATURES ALONG WITH A FAIRLY STRONG WIND FIELD ABOVE THE SURFACE...WILL PRODUCE THE LIKELIHOOD OF THUNDERSTORMS BY AFTERNOON NORTHWEST OF I-70. THUNDERSTORMS WILL CONTINUE TONIGHT... ESPECIALLY SOUTHEAST OF I-55 AS THE BOUNDARY PRESSES TOWARD SOUTHERN ILLINOIS BY DAYBREAK. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL BETWEEN 2 PM AND MIDNIGHT....WHEN SPOTTER ACTIVATION MAY BE NEEDED. $$v HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:08 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 67 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.